# SDR YENA2023080300887

- Difficulty date: August 1, 2023
- Submitted: August 3, 2023
- Operation: Air carrier
- Aircraft: N957JB
- Make and model: Airbus A321-231
- Aircraft serial: 06809
- Aircraft time: 29,279 hours, 9,451 cycles
- System (JASC): 2150 · Cabin Cooling System
- Part: Unknown
- Part number: UNKNOWN
- Condition: Unknown
- Location: Unknown
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

FLT#8576, STI-FLL. 'DURING CLIMB  WE EXPERIENCED  A LEVEL 2 FUME EVENT AS PER FOM  AND FCOM  VOL 1. THE ODOR  WAS AN OILY  GREASY CHEMICAL SMELL  .. WE PERFORMED  THE ODOR  ISOLATION  PROCEDURE  IN FCOM VOL1. STEP #9  DROVE US  TO ISOLATE PACK 1  WHICH  MADE  THE SMELL  GO AWAY. MCC  AND DISPATCH  CONCURRED  VIA SATCOM  THAT THE  APU WAS  MOST LIKELY  THE SOURCE  BECAUSE  THE APU HAS A HISTORY OF LOW  OIL LEVELS, AUTO SHUTDOWNS, AND APU GEN FAILS.  THE LEVEL 2  EVENT  WAS PERSISTENT  UNTIL PACK 1 WAS TURNED  OFF. IT WAS DETECTABLE BY MULTIPLE  CREW MEMBERS. MILD TO MODERATE  IRRITATION  REPORTED  BY MULTIPLE  CREW MEMBERS, INCLUDING  HEADACHES  TINGLING  NOSES, AND IITCHY  EYES. SYMPTOMS  SEEMED  TO REDUCE  ONCE  THE PACKS WERE TURNED OFF;  REF L/P 3799191, ITEM 2 (ACCOMPLISHED TASK 21-00-00-615-807-A, FOUND NO EVIDENCE OF ODOR IN CABIN. PACKS 1 & 2 FOUND TO BE NORMAL. OK TO CONTINUE SERVICE.).  ACCOMPLISHED TASK 21-00-00-615-803-A PACK BURN. 1 7 32 PACKS OK TO CONTINUE SERVICE, MX-4 UPDATED, PLACARDS REMOVED  MDDR# 518469 CLEARED.'
